Perturbation theory of the cosmological log-density field

Xin Wang, Mark Neyrinck, I. Szapudi, Alex Szalay, Xuelei Chen, Julien Lesgourgues, Antonio Riotto, Martin Sloth

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

The matter density field exhibits a nearly lognormal probability density distribution after entering into the nonlinear regime. Recently, it has been shown that the shape of the power spectrum of a logarithmically transformed density field is very close to the linear density power spectrum, motivating an analytic study of it. In this paper, we develop cosmological perturbation theory for the power spectrum of this field. Our formalism is developed in the context of renormalized perturbation theory, which helps to regulate the convergence behavior of the perturbation series, and of the Taylor series expansion we use for the logarithmic mapping. This approach allows us to handle the critical issue of density smoothing in a straightforward way. We also compare our perturbative results with simulation measurements.

Original languageEnglish
Article number32
JournalAstrophysical Journal
Volume735
Issue number1
DOIs
Publication statusPublished - Jul 1 2011

Fingerprint

perturbation theory
perturbation
power spectra
Taylor series
series expansion
smoothing
density distribution
formalism
simulation

Keywords

  • cosmology: theory
  • large-scale structure of universe

ASJC Scopus subject areas

  • Nuclear and High Energy Physics
  • Space and Planetary Science
  • Astronomy and Astrophysics

Cite this

Wang, X., Neyrinck, M., Szapudi, I., Szalay, A., Chen, X., Lesgourgues, J., ... Sloth, M. (2011). Perturbation theory of the cosmological log-density field. Astrophysical Journal, 735(1), [32]. https://doi.org/10.1088/0004-637X/735/1/32

Perturbation theory of the cosmological log-density field. / Wang, Xin; Neyrinck, Mark; Szapudi, I.; Szalay, Alex; Chen, Xuelei; Lesgourgues, Julien; Riotto, Antonio; Sloth, Martin.

In: Astrophysical Journal, Vol. 735, No. 1, 32, 01.07.2011.

Research output: Contribution to journalArticle

Wang, X, Neyrinck, M, Szapudi, I, Szalay, A, Chen, X, Lesgourgues, J, Riotto, A & Sloth, M 2011, 'Perturbation theory of the cosmological log-density field', Astrophysical Journal, vol. 735, no. 1, 32. https://doi.org/10.1088/0004-637X/735/1/32
Wang, Xin ; Neyrinck, Mark ; Szapudi, I. ; Szalay, Alex ; Chen, Xuelei ; Lesgourgues, Julien ; Riotto, Antonio ; Sloth, Martin. / Perturbation theory of the cosmological log-density field. In: Astrophysical Journal. 2011 ; Vol. 735, No. 1.
@article{2c89067f4ca6460f85c26c7a3ce74f53,
title = "Perturbation theory of the cosmological log-density field",
abstract = "The matter density field exhibits a nearly lognormal probability density distribution after entering into the nonlinear regime. Recently, it has been shown that the shape of the power spectrum of a logarithmically transformed density field is very close to the linear density power spectrum, motivating an analytic study of it. In this paper, we develop cosmological perturbation theory for the power spectrum of this field. Our formalism is developed in the context of renormalized perturbation theory, which helps to regulate the convergence behavior of the perturbation series, and of the Taylor series expansion we use for the logarithmic mapping. This approach allows us to handle the critical issue of density smoothing in a straightforward way. We also compare our perturbative results with simulation measurements.",
keywords = "cosmology: theory, large-scale structure of universe",
author = "Xin Wang and Mark Neyrinck and I. Szapudi and Alex Szalay and Xuelei Chen and Julien Lesgourgues and Antonio Riotto and Martin Sloth",
year = "2011",
month = "7",
day = "1",
doi = "10.1088/0004-637X/735/1/32",
language = "English",
volume = "735",
journal = "Astrophysical Journal",
issn = "0004-637X",
publisher = "IOP Publishing Ltd.",
number = "1",

}

TY - JOUR

T1 - Perturbation theory of the cosmological log-density field

AU - Wang, Xin

AU - Neyrinck, Mark

AU - Szapudi, I.

AU - Szalay, Alex

AU - Chen, Xuelei

AU - Lesgourgues, Julien

AU - Riotto, Antonio

AU - Sloth, Martin

PY - 2011/7/1

Y1 - 2011/7/1

N2 - The matter density field exhibits a nearly lognormal probability density distribution after entering into the nonlinear regime. Recently, it has been shown that the shape of the power spectrum of a logarithmically transformed density field is very close to the linear density power spectrum, motivating an analytic study of it. In this paper, we develop cosmological perturbation theory for the power spectrum of this field. Our formalism is developed in the context of renormalized perturbation theory, which helps to regulate the convergence behavior of the perturbation series, and of the Taylor series expansion we use for the logarithmic mapping. This approach allows us to handle the critical issue of density smoothing in a straightforward way. We also compare our perturbative results with simulation measurements.

AB - The matter density field exhibits a nearly lognormal probability density distribution after entering into the nonlinear regime. Recently, it has been shown that the shape of the power spectrum of a logarithmically transformed density field is very close to the linear density power spectrum, motivating an analytic study of it. In this paper, we develop cosmological perturbation theory for the power spectrum of this field. Our formalism is developed in the context of renormalized perturbation theory, which helps to regulate the convergence behavior of the perturbation series, and of the Taylor series expansion we use for the logarithmic mapping. This approach allows us to handle the critical issue of density smoothing in a straightforward way. We also compare our perturbative results with simulation measurements.

KW - cosmology: theory

KW - large-scale structure of universe

UR - http://www.scopus.com/inward/record.url?scp=79959932530&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79959932530&partnerID=8YFLogxK

U2 - 10.1088/0004-637X/735/1/32

DO - 10.1088/0004-637X/735/1/32

M3 - Article

AN - SCOPUS:79959932530

VL - 735

JO - Astrophysical Journal

JF - Astrophysical Journal

SN - 0004-637X

IS - 1

M1 - 32

ER -